Florida, 2007Rip Current in Florida, June 7, 2007
June 7, 2007 · NWS MOB · 1 event in 1 county or zone
A man died in rough surf in Destin.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A man died in rough surf in Destin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 7, 10:14 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 7, 10:14 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1114 AM CDT THU JUN 7 2007
.SHORT TERM UPDATE (REST OF TODAY)...UPDATED FORECAST PACKAGE TO
INCREASE THE COVERAGES OF SHOWERS AND THUNDERSTORMS OVER SOUTHEAST
MISSISSIPPI AND SOUTHWEST ALABAMA FOR THE REST OF TODAY AS WE ARE
ALREADY SEEING PLENTY OF SCATTERED SHOWERS GROWING UNDER THE WEAK
CAP AT 650 MB IN A MOISTURE RICH LOW LEVEL ENVIRONMENT. THAT WEAK
MIDLEVEL CAP SHOULD EASILY BE OVERTAKEN BY AFTERNOON. MOSTLY SHOWERS
ON THE RADAR SCOPE LATE THIS MORNING...BUT AS THE INSTABILITY AND
CAPES INCREASE THROUGH THE EARLY AFTERNOON WE SHOULD SEE ENOUGH
VERTICAL GROWTH OF THE CONVECTIVE COLUMNS AND CLOUD-TOP GLACIATION TO
SEE SCATTERED THUNDERSTORMS BY 2 PM. THE LATE MORNING WET MICROBURST
ASSESSMENT STILL INDICATES WE COULD SEE AN ISOLATED CELL OR TWO
PRODUCE STRONGER WIND GUSTS AT 40 TO MAYBE 50 KNOTS. ALTHOUGH THE
LAPSE RATES ARE NOT STEEP (SFC-FZL ONLY RUNNING 6.5C AT BEST)...WE
STILL HAVE ENOUGH DRY AIR IN THE 700-500 MB LAYER WITH AFTERNOON
FORECASTED CAPES TO RUN IN THE 3000-4000 J/KG RANGE. THE 1000-900 MB
MEAN MIXING RATIOS ARE RUNNING AROUND 15.3 G/KG TODAY...THAT QUITE A
BIT HIGHER THAN PREVIOUS DAYS.
VAD WIND PROFILES FROM KMOB AVERAGING 20-25 KTS FROM 1000-6000 FT
AGL. BOUNDARY LAYER MIXING WILL KEEP THE SURFACE WINDS RUNNING
AROUND 15 KTS GUSTING TO 20-25 KTS THIS AFTERNOON...A LITTLE BREEZY. /05
&&
.UPDATED POINT TEMPS/POPS...
MOBILE 86 73 86 71 / 60 20 60 20
PENSACOLA 84 74 86 73 / 50 20 50 20
DESTIN 84 75 86 75 / 40 10 40 20
EVERGREEN 88 70 89 70 / 50 10 60 20
WAYNESBORO 89 71 91 70 / 60 20 60 20
CAMDEN 89 72 91 71 / 40 10 60 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
/05
Hazardous weather outlook, Jun 7, 4:40 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
540 AM CDT THU JUN 7 2007
ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-081100-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
540 AM CDT THU JUN 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...
AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS DEVELOPING JUST NORTH OF THE GULF COAST THIS
MORNING WILL EXPAND IN COVERAGE AND INCREASE IN INTENSITY THROUGHOUT
THE DAY. THESE STORMS WILL THEN MOVE NORTHWARD AROUND 25 MPH.
ISOLATED STRONGER TO BRIEFLY SEVERE STORMS ARE POSSIBLE...AND COULD
PRODUCE LOCALIZED WIND GUSTS OF 50 TO 60 MPH IN ADDITION TO HAIL TO
THE SIZE OF NICKELS. THE STORMS WILL DIMINISH IN COVERAGE AND
INTENSITY DURING THE EARLY EVENING HOURS.
OVER THE GULF COASTAL WATERS...CLUSTERS OF STRONGER STORMS WILL
DEVELOP NEAR THE COASTAL SHORES OF ALABAMA AND NORTHWEST
FLORIDA...AND COULD PRODUCE LOCALIZED WIND GUSTS OF 30 TO 40 KNOTS
IN ADDITION TO ROUGH SEAS AND FREQUENT LIGHTNING STRIKES. PERSONS
PLANNING A TRIP ONTO THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA SHOULD KEEP AN EYE OUT FOR THE APPROACH OF STRONGER STORMS
FROM THE SOUTH THROUGHOUT THE DAY. TUNE TO THE NOAA WEATHER RADIO
BAND ON YOUR V H F MARINE RADIO FOR THE LATEST FORECAST
INFORMATION...AND BE READY TO MOVE ASHORE QUICKLY SHOULD A SPECIAL
MARINE WARNING BECOME NECESSARY FOR YOUR AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ISOLATED TO SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST DURING
THE OUTLOOK PERIOD...HOWEVER NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR
SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED.
Rip Current, Coastal Okaloosa
- When
- June 7, 1:00 PM CST to 1:05 PM CST
- Where
- Coastal Okaloosa forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
A 65 year old man from Indiana drowned in rough surf behind Sand Piper Cove condos. Red flags were flying warning people of rough surf where the man drowned.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 7, 20075 injured · $61 million · EF3 · 27 events
- Marine Strong Wind in Lake Michigan, June 7, 20071 death · 1 event
- Rip Current in Alabama, June 7, 20071 death · 1 event
- Hail and Damaging Winds in Wisconsin, June 7, 2007$987,000 · 3.5 in hail · 24 events
- Tornadoes and Hail in Minnesota, June 7, 2007EF2 · 14 events
- Damaging Winds in Michigan, June 7 to 8, 2007$242,000 · 56 kt wind · 13 events
- Flash Flood and Hail in Illinois, June 7 to 8, 2007$75,000 · 60 kt wind · 14 events
- Tornadoes and Damaging Winds in Iowa, June 7, 2007$108,000 · EF0 · 6 events
- Strong Wind in Michigan, June 7, 2007$75,000 · 5 events
- Damaging Winds and Heavy Rain in Wisconsin, June 7, 2007$55,000 · 65 kt wind · 9 events
- Flash Flooding and Hail in Missouri, June 7 to 8, 2007$35,000 · 60 kt wind · 16 events
- Strong Wind in Illinois, June 7, 2007$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41734.